Alert archive / Hawaii / Wind Advisories in 2014

Wind Advisory 33, NWS Honolulu, HI

December 13, 20144 counties in Hawaii

NWS Honolulu, HI issued this wind advisory at Dec 13, 2014, 3:29 AM HST for 4 counties in Hawaii. It took effect at Dec 13, 2014, 12:00 PM HST. It was in force for 52 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2014, 3:29 AM HST (13:29 UTC)
In effect from
Dec 13, 2014, 12:00 PM HST
Expired
Dec 15, 2014, 3:31 PM HST
In force
52 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 12:00Z, 1.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 12:00Z on 2014-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 12:00Z on 2014-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

110 
WWHW70 PHFO 131329
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
329 AM HST SAT DEC 13 2014

...STRONG TRADE WINDS ACROSS THE ALOHA STATE...

.HIGH PRESSURE BUILDING NORTH OF HAWAII WILL DRIVE STRONG AND
GUSTY TRADE WINDS ACROSS MANY AREAS OF THE STATE THIS AFTERNOON
THROUGH MONDAY.

HIZ002>006-008-011>015-017>019-140230-
/O.NEW.PHFO.WI.Y.0033.141213T2200Z-141215T0400Z/
KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-OAHU SOUTH SHORE-
WAIANAE COAST-OAHU KOOLAU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-MAUI WINDWARD WEST-
MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
329 AM HST SAT DEC 13 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM HST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM HST SUNDAY.

* WINDS...NORTHEAST 20 TO 40 MPH WITH LOCALIZED GUSTS OVER 50 MPH.
  ON KAUAI...THE STRONGEST WINDS WILL BE FOCUSED TO THE LEE OF THE
  MOUNTAINS FROM KOLOA TO BARKING SANDS. ON OAHU...THE STRONGEST
  WINDS WILL IMPACT AREAS IN THE IMMEDIATE LEE OF THE KOOLAU AND
  WAIANAE RANGES...AND EASTERN LOCATIONS FROM WAIMANALO TO
  MAKAPUU. IN MAUI COUNTY...THE STRONGEST WINDS WILL BE IN THE LEE
  OF MOUNTAIN AREAS...ACROSS MUCH OF LANAI...AND THROUGH THE
  CENTRAL VALLEY FROM WAILUKU TO MAALAEA HARBOR.

* TIMING...THIS AFTERNOON THROUGH MONDAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

HIZ024>026-140230-
/O.NEW.PHFO.WI.Y.0033.141213T2200Z-141215T0400Z/
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
329 AM HST SAT DEC 13 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM HST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM HST SUNDAY.

* WINDS...NORTHEAST 20 TO 40 MPH WITH LOCALIZED GUSTS OVER 50 MPH.
  ON THE BIG ISLAND...THESE STRONG WINDS WILL BE FOCUSED IN THE
  LEEWARD KOHALA AREA...THE WAIMEA TO KAWAIHAE CORRIDOR...NEAR
  SOUTH POINT AND NEAR UPOLU POINT.

* TIMING...THIS AFTERNOON THROUGH MONDAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

JACOBSON
7 follow-up statements
994 
WWHW70 PHFO 131354 CCA
NPWHFO

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
353 AM HST SAT DEC 13 2014

...STRONG TRADE WINDS ACROSS THE ALOHA STATE...

.HIGH PRESSURE BUILDING NORTH OF HAWAII WILL DRIVE STRONG AND
GUSTY TRADE WINDS ACROSS MANY AREAS OF THE STATE THIS AFTERNOON
THROUGH SUNDAY.

HIZ002>006-008-011>015-017>019-140315-
/O.COR.PHFO.WI.Y.0033.141213T2200Z-141215T0400Z/
KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-OAHU SOUTH SHORE-
WAIANAE COAST-OAHU KOOLAU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-MAUI WINDWARD WEST-
MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
353 AM HST SAT DEC 13 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM HST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM HST SUNDAY.

* WINDS...NORTHEAST 20 TO 40 MPH WITH LOCALIZED GUSTS OVER 50 MPH.
  ON KAUAI...THE STRONGEST WINDS WILL BE FOCUSED TO THE LEE OF THE
  MOUNTAINS FROM KOLOA TO BARKING SANDS. ON OAHU...THE STRONGEST
  WINDS WILL IMPACT AREAS IN THE IMMEDIATE LEE OF THE KOOLAU AND
  WAIANAE RANGES...AND EASTERN LOCATIONS FROM WAIMANALO TO
  MAKAPUU. IN MAUI COUNTY...THE STRONGEST WINDS WILL BE IN THE LEE
  OF MOUNTAIN AREAS...ACROSS MUCH OF LANAI...AND THROUGH THE
  CENTRAL VALLEY FROM WAILUKU TO MAALAEA HARBOR.

* TIMING...THIS AFTERNOON THROUGH SUNDAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

HIZ024>026-140315-
/O.COR.PHFO.WI.Y.0033.141213T2200Z-141215T0400Z/
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
353 AM HST SAT DEC 13 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM HST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM HST SUNDAY.

* WINDS...NORTHEAST 20 TO 40 MPH WITH LOCALIZED GUSTS OVER 50 MPH.
  ON THE BIG ISLAND...THESE STRONG WINDS WILL BE FOCUSED IN THE
  LEEWARD KOHALA AREA...THE WAIMEA TO KAWAIHAE CORRIDOR...NEAR
  SOUTH POINT AND NEAR UPOLU POINT.

* TIMING...THIS AFTERNOON THROUGH SUNDAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

JACOBSON
391 
WWHW70 PHFO 140131
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 PM HST SAT DEC 13 2014

...STRONG TRADE WINDS ACROSS THE ALOHA STATE...

.HIGH PRESSURE BUILDING NORTH OF HAWAII WILL DRIVE STRONG 
AND GUSTY TRADE WINDS ACROSS MANY AREAS OF THE STATE TONIGHT
THROUGH SUNDAY.

HIZ002>006-008-011>015-017>019-024>026-141445-
/O.CON.PHFO.WI.Y.0033.000000T0000Z-141215T0400Z/
KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-OAHU SOUTH SHORE-
WAIANAE COAST-OAHU KOOLAU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-MAUI WINDWARD WEST-
MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-KOHALA-
331 PM HST SAT DEC 13 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY. 

* WINDS...NORTHEAST 20 TO 40 MPH WITH LOCALIZED GUSTS OVER 50 MPH
  THROUGH CHANNELED AREAS...AND AREAS OVER AND IMMEDIATELY TO THE
  LEE OF THE MOUNTAINS WHERE THE TRADE WINDS BLOW DOWNSLOPE.

* TIMING...TONIGHT THROUGH SUNDAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
R BALLARD
561 
WWHW70 PHFO 141332
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
332 AM HST SUN DEC 14 2014

...STRONG TRADE WINDS ACROSS THE ALOHA STATE...

.HIGH PRESSURE NORTH OF HAWAII WILL DRIVE STRONG AND GUSTY TRADE
WINDS ACROSS MANY AREAS OF THE STATE TODAY.

HIZ002>006-008-011>015-017>019-024>026-150400-
/O.CON.PHFO.WI.Y.0033.000000T0000Z-141215T0400Z/
KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-OAHU SOUTH SHORE-
WAIANAE COAST-OAHU KOOLAU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-MAUI WINDWARD WEST-
MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-KOHALA-
332 AM HST SUN DEC 14 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS...NORTHEAST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH
  THROUGH CHANNELED AREAS...AND AREAS OVER AND IMMEDIATELY TO THE
  LEE OF THE MOUNTAINS WHERE THE TRADE WINDS BLOW DOWNSLOPE.

* TIMING...THROUGH 6 PM HST TODAY. THE ADVISORY MAY NEED TO BE
  EXTENDED BEYOND TODAY IF STRONG WINDS PERSIST.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

JACOBSON
894 
WWHW70 PHFO 150138
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
338 PM HST SUN DEC 14 2014

...WIND ADVISORY FOR PORTIONS OF THE BIG ISLAND AND MAUI
COUNTY...

HIZ002>006-008-011-150245-
/O.CAN.PHFO.WI.Y.0033.000000T0000Z-141215T0400Z/
KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-OAHU SOUTH SHORE-
WAIANAE COAST-OAHU KOOLAU-WAIANAE MOUNTAINS-
338 PM HST SUN DEC 14 2014

...WIND ADVISORY IS CANCELLED FOR KAUAI AND OAHU...

WINDS WILL REMAIN BREEZY OVERNIGHT...BUT HAVE DROPPED BELOW
ADVISORY LEVELS ON KAUAI AND OAHU.

$$

HIZ012>015-017>019-024>026-151445-
/O.EXT.PHFO.WI.Y.0033.000000T0000Z-141215T1600Z/
MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
338 PM HST SUN DEC 14 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY FOR 
PORTIONS OF THE BIG ISLAND AND MAUI COUNTY...

* WINDS...NORTHEAST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH
  THROUGH CHANNELED AREAS...AND AREAS OVER AND IMMEDIATELY TO THE
  LEE OF THE MOUNTAINS WHERE THE TRADE WINDS BLOW DOWNSLOPE. 

* TIMING...THROUGH 6 AM HST MONDAY. THE ADVISORY MAY NEED TO BE
  EXTENDED BEYOND TODAY IF STRONG WINDS PERSIST.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
542 
WWHW70 PHFO 150714
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
914 PM HST SUN DEC 14 2014

...WIND ADVISORY FOR PORTIONS OF THE BIG ISLAND AND MAUI COUNTY...

.STRONG WINDS HAVE DEVELOPED OVER THE BIG ISLAND SUMMITS THIS
EVENING AND WILL CONTINUE THROUGH EARLY MONDAY MORNING...IN
ADDITION TO OTHER AREAS OF MAUI COUNTY AND THE BIG ISLAND.

HIZ028-151600-
/O.EXA.PHFO.WI.Y.0033.000000T0000Z-141215T1600Z/
BIG ISLAND SUMMITS-
914 PM HST SUN DEC 14 2014

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. 

* WINDS...30 TO 50 MPH WITH GUSTS TO 70 MPH.

* TIMING...THROUGH 6 AM HST MONDAY. THE ADVISORY MAY NEED TO BE
  EXTENDED BEYOND EARLY MONDAY MORNING IF STRONG WINDS PERSIST.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR
GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

HIZ012>015-017>019-024>026-151600-
/O.CON.PHFO.WI.Y.0033.000000T0000Z-141215T1600Z/
MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
914 PM HST SUN DEC 14 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. 

* WINDS...NORTHEAST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 
  MPH THROUGH CHANNELED AREAS...AND AREAS OVER AND IMMEDIATELY 
  TO THE LEE OF THE MOUNTAINS WHERE THE TRADE WINDS BLOW 
  DOWNSLOPE. 

* TIMING...THROUGH 6 AM HST MONDAY. THE ADVISORY MAY NEED TO BE
  EXTENDED BEYOND EARLY MONDAY MORNING IF STRONG WINDS PERSIST.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
515 
WWHW70 PHFO 151318
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
318 AM HST MON DEC 15 2014

...WIND ADVISORY FOR PORTIONS OF THE BIG ISLAND AND MAUI COUNTY...

.HIGH PRESSURE NORTH OF THE ISLANDS CONTINUES TO BRING STRONG TRADE
WINDS TO PORTIONS OF THE BIG ISLAND AND MAUI COUNTY TODAY.

HIZ028-151430-
/O.CAN.PHFO.WI.Y.0033.000000T0000Z-141215T1600Z/
BIG ISLAND SUMMITS-
318 AM HST MON DEC 15 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE EASED TO BELOW ADVISORY LEVELS...BUT WILL REMAIN BREEZY.

$$

HIZ012>015-017>019-024>026-160230-
/O.EXT.PHFO.WI.Y.0033.000000T0000Z-141216T0400Z/
MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
318 AM HST MON DEC 15 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS...NORTHEAST 20 TO 40 MPH WITH LOCALIZED GUSTS OVER 50 MPH
  THROUGH CHANNELED AREAS...AND AREAS OVER AND IMMEDIATELY TO THE
  LEE OF THE MOUNTAINS WHERE THE TRADE WINDS BLOW DOWNSLOPE.

* TIMING...THROUGH 6 PM HST THIS EVENING.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
275 
WWHW70 PHFO 160131
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 PM HST MON DEC 15 2014

HIZ012>015-017>019-024>026-160245-
/O.CAN.PHFO.WI.Y.0033.000000T0000Z-141216T0400Z/
MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
331 PM HST MON DEC 15 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. WINDS WILL REMAIN BREEZY OVERNIGHT...BUT CONTINUE TO
WEAK THROUGH THE MIDDLE OF THE WEEK.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Dec 12, 8:44 PM HST, 6 hours 45 minutes earlier.

Area forecast discussion, Dec 12, 8:44 PM HST, 6 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
844 PM HST FRI DEC 12 2014

.SYNOPSIS...
THE REMNANTS OF AN OLD FRONT WILL CONTINUE TO PRODUCE LIGHT RAIN
OVER WINDWARD AREAS OF THE BIG ISLAND OVERNIGHT BEFORE MOVING
SOUTH OF THE ISLANDS EARLY SATURDAY MORNING. A SHEAR LINE WILL
REACH KAUAI FROM THE NORTHWEST SATURDAY...THEN PUSH DOWN ACROSS
THE OTHER ISLANDS SATURDAY NIGHT THROUGH MONDAY...AND MOVE SOUTH
OF THE BIG ISLAND BY MONDAY EVENING. THE SHEAR LINE WILL PRODUCE
WIDESPREAD...BUT NOT VERY HEAVY RAIN. A LARGE SURFACE HIGH BEHIND
THE FRONT WILL BRING STRONG TRADE WINDS DURING THE WEEKEND. A
LARGE SWELL AND THE STRONG TRADES WILL CREATE VERY ROUGH SEAS OVER
THE WEEKEND AS WELL.

&&

.DISCUSSION...
DRY CONDITIONS PREVAIL ACROSS MOST OF THE STATE ON THIS FRIDAY
EVENING. THE EXCEPTION IS ACROSS THE WINDWARD COAST OF THE BIG
ISLAND...WHERE NUMEROUS SHOWERS AND AREAS OF LIGHT RAIN CONTINUE
ALONG THE REMNANT CLOUD BAND OF A DISSIPATED FRONTAL BOUNDARY.
SURFACE ANALYSIS DEPICTS A COLD FRONT ABOUT 200 MILES NORTHWEST OF
KAUAI...WITH A WEAKENED PRESSURE GRADIENT OVER THE MAIN HAWAIIAN
ISLANDS DUE TO THE PRESENCE OF THE FRONT TO THE NORTHWEST AND
NORTH OF THE STATE. A 1029 MB HIGH CENTERED NEAR 35N175W IS
BUILDING EASTWARD BEHIND THE FRONT. DRY AND STABLE CONDITIONS
PREVAIL ALOFT...WITH THE STATE ALONG THE NORTHWEST PERIPHERY OF A
MID LEVEL RIDGE CENTERED A COUPLE HUNDRED MILES SOUTHEAST OF THE
BIG ISLAND. THE 00Z HILO SOUNDING REFLECTED THE DEEPER MOISTURE
PRESENT IN THAT AREA ALONG THE OLD FRONT...WITH THE INVERSION UP
AROUND 8000 FEET AND PWAT OF 1.33 INCHES. MEANWHILE THE 00Z LIHUE
SOUNDING FOUND A LOWER INVERSION BASED NEAR 5000 FEET AND PWAT OF
1.11 INCHES. MIMIC-TPW SATELLITE IMAGERY DEPICTS A NARROW RIBBON
OF SOMEWHAT ELEVATED MOISTURE ALONG THE APPROACHING FRONT TO OUR
NORTHWEST...OTHERWISE A GENERALLY DRY AIRMASS PREVAILS OVER THE
REGION WITH DEEP TROPICAL MOISTURE SUPPRESSED FAR TO THE SOUTH OF
THE STATE.

IN THE NEAR TERM...EXPECT WET CONDITIONS TO CONTINUE ACROSS THE
WINDWARD BIG ISLAND THROUGH MUCH OF THE NIGHT...WITH GENERALLY
DRY CONDITIONS ELSEWHERE. INCREASING TRADES MAY START TO GENERATE
SOME SHOWERS ACROSS WINDWARD SECTIONS OF THE SMALLER ISLANDS LATE
TONIGHT. THE EXISTING FORECAST APPEARS TO BE ON TRACK...AND NO
UPDATES ARE PLANNED FOR THIS EVENING.

THE FRONT/SHEAR LINE INITIALLY TO OUR NORTHWEST WILL CONTINUE
PUSHING SOUTHEAST OVERNIGHT...REACHING KAUAI ON SATURDAY AND
THEN CONTINUING TO PUSH SOUTHEAST THROUGH THE STATE SATURDAY NIGHT
AND SUNDAY. HIGH PRESSURE BUILDING TO OUR NORTH WILL CAUSE TRADE
WINDS TO BEGIN INCREASING OVER THE STATE EVEN AHEAD OF THE ARRIVAL
OF THE SHEAR LINE...WITH WINDS INCREASING FURTHER BEHIND IT. MODEL
SOUNDINGS AND HIGH-RESOLUTION WRF MODEL PLAN VIEW OUTPUT SHOW LOW
LEVEL WINDS INCREASING ABOVE 30 KNOTS ACROSS MANY AREAS FROM LATE
SATURDAY AFTERNOON THROUGH SATURDAY NIGHT AND INTO SUNDAY. MID
LEVEL RIDGING SHOULD MAINTAIN A RELATIVELY LOW AND STRONG
INVERSION DURING MOST OF THIS TIME...ALTHOUGH THE PASSAGE OF THE
LOW LEVEL CLOUD BAND ALONG THE SHEAR LINE MAY TEMPORARILY RAISE
AND WEAKEN THE INVERSION. A LOWER/STRONGER INVERSION WOULD HELP TO
ENHANCE THE STRONG TRADE WINDS...ESPECIALLY OVER FAVORED LEEWARD
AREAS WHERE WINDS WILL ACCELERATE DOWNSLOPE. THERE REMAINS A GOOD
CHANCE THAT WIND ADVISORIES WILL BE NEEDED FOR PORTIONS OF THE
STATE DURING THE WEEKEND...AND HIGH WIND WARNINGS FOR SELECT AREAS
CANNOT BE RULED OUT. WILL FURTHER CONSIDER THE ISSUANCE OF WIND
ADVISORIES WITH THE EARLY SATURDAY MORNING FORECAST PACKAGE.

OTHERWISE...THE INCREASING TRADES WILL SQUEEZE OUT AVAILABLE
LOW LEVEL MOISTURE AGAINST THE TERRAIN DURING THE WEEKEND.
DRY/STABLE CONDITIONS ALOFT SHOULD PREVENT HEAVY DOWNPOURS...BUT
PERSISTENT LIGHTER RAINS IN THE FAVORED WINDWARD TERRAIN COULD
GENERATE SOME DECENT LONGER-TERM RAINFALL TOTALS. THE STRENGTH
OF THE TRADES WILL CARRY SHOWERS AND AREAS OF LIGHT RAIN/DRIZZLE
OVER INTO SOME LEE AREAS AS WELL...ESPECIALLY THOSE JUST TO THE
LEE OF THE HIGHER TERRAIN. A DEVELOPING UPPER LEVEL TROUGH NEAR
170W WILL GENERATE ABUNDANT HIGH CLOUDINESS OVER THE REGION
SATURDAY NIGHT THROUGH SUNDAY NIGHT...AND WOULD EXPECT A CLOUDY
DAY FOR MOST AREAS ON SUNDAY.

THE SURFACE HIGH PASSING TO OUR NORTH WILL MAINTAIN STRONG/GUSTY
TRADE WINDS THROUGH MONDAY...THEN THE TRADES WILL GRADUALLY
DECREASE TUESDAY THROUGH WEDNESDAY AS THE HIGH WEAKENS AND SHIFTS
FURTHER TO THE EAST. EXPECT A TYPICAL WINDWARD SHOWER REGIME TO
PREVAIL. THE NEXT COLD FRONT SHOULD PASS NORTH OF THE STATE WITH
LITTLE EFFECT AROUND MIDWEEK...THEN A NEW WEAKER HIGH PASSING TO
OUR NORTH SHOULD MAINTAIN MODERATE TO LOCALLY BREEZY TRADES
THROUGH NEXT FRIDAY.

&&

.AVIATION...
REMNANT MOISTURE FROM AN OLD FRONTAL BAND CONTINUES TO LINGER NEAR
THE BIG ISLAND. THIS IS HELPING TO FUEL SHOWERS WITH MVFR AND ISOL
IFR CIGS/VIS NEAR AND OVER WINDWARD BIG ISLAND...INCLUDING PHTO.
SHOWERS ARE GENERALLY LOW TOPPED...WITH TOPS BETWEEN 6 AND 9KFT.
THIS AREA OF MOISTURE IS EXPECTED TO SLOWLY SLIDE SOUTH THROUGHOUT
THE NIGHT...HOWEVER MVFR CONDITIONS ARE LIKELY TO STICK AROUND
INTO THE MORNING. AIRMET SIERRA FOR MOUNTAIN OBSCURATION IS
POSTED.

FOR MAUI MOLOKAI AND OAHU...PASSING PERIODS OF TEMPO MVFR ARE LIKELY
OVER WINDWARD AREAS TONIGHT...AS SOME OF THE REMNANT MOISTURE
LINGERS NEAR THEM.

AS OF NOW...KAUAI REMAINS FAIRLY QUIET WITH ISOL MVFR IN PASSING
CLOUDS AND SHOWERS. HOWEVER...AS A SHEAR LINE APPROACHES FROM THE
NW...AN INCREASE IN CLOUD COVER AND NORTHEASTERLY WINDS WILL START
OCCURRING...AS EARLY AS LATE TONIGHT INTO EARLY TOMORROW MORNING.
AIRMET SIERRA WILL LIKELY BE NEEDED FOR MTN OBSCURATION OVER KAUAI
AT THAT TIME. ADDITIONALLY...AIRMET TANGO FOR LOW LEVEL TURB WILL
BE POSTED. AS THE SHEARLINE MOVES THROUGH THE ISLAND CHAIN...
POTENTIAL AIRMETS WILL BE EXPANDED AS NEEDED.

&&

.MARINE...
LONG PERIOD NORTHWEST SWELL HAS BEGUN TO ARRIVE AT BUOY 51101
DURING THE LAST FEW HOURS...AND APPEARS TO BE RUNNING MORE OR
LESS ON SCHEDULE COMPARED TO WAVEWATCH GUIDANCE. THIS SWELL
SHOULD REACH KAUAI BEFORE SUNRISE THEN CONTINUE BUILDING ACROSS
THE HAWAIIAN COASTAL WATERS THROUGH SATURDAY. A HIGH SURF ADVISORY
REMAINS IN EFFECT FOR NORTH AND WEST FACING SHORES OF THE SMALLER
ISLANDS...AND WARNING LEVEL SURF APPEARS LIKELY FOR THESE AREAS
SATURDAY NIGHT INTO SUNDAY WHEN THE SWELL IS FORECAST TO PEAK.
THERE IS ALSO THE POTENTIAL FOR ADVISORY LEVEL SURF ALONG THE WEST
FACING SHORES OF THE BIG ISLAND FOR SATURDAY AFTERNOON AND
SATURDAY NIGHT.

ELSEWHERE...STRONG TRADE WINDS BUILDING ACROSS THE STATE DURING
THE WEEKEND WILL PRODUCE INCREASING SHORT-PERIOD SWELL AND SURF
ALONG EAST FACING SHORES...AND A HIGH SURF ADVISORY MAY BE NEEDED
FOR THOSE AREAS FROM SATURDAY NIGHT THROUGH MONDAY.

WITH STRONG TRADES EXPECTED DURING THE WEEKEND...A GALE WATCH
REMAINS IN EFFECT FOR THE TYPICALLY WINDIER AREAS AROUND MAUI
COUNTY AND THE BIG ISLAND. THIS MAY BE UPGRADED TO A GALE WARNING
EARLY SATURDAY...WITH A STRONG POSSIBILITY FOR PERIODS OF GALE
CONDITIONS IN THESE WATERS FROM SOMETIME SATURDAY AFTERNOON ALL
THE WAY THROUGH MONDAY. THE COMBINATION OF STRONG WINDS AND
BUILDING SEAS WITH A LARGE NORTHWEST SWELL WILL VERY LIKELY
PRODUCE SMALL CRAFT ADVISORY CONDITIONS ACROSS THE REMAINDER OF
THE HAWAIIAN COASTAL WATERS FROM SATURDAY THROUGH MONDAY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY UNTIL 6 PM HST SUNDAY FOR NORTH AND WEST FACING
SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND NORTH FACING SHORES OF
MAUI.

GALE WATCH FROM SATURDAY AFTERNOON THROUGH MONDAY AFTERNOON FOR
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND
LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS.

SMALL CRAFT ADVISORY FROM 6 AM TO NOON HST SATURDAY FOR PAILOLO
CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND
SOUTHEAST WATERS.

SMALL CRAFT ADVISORY FROM 6 AM SATURDAY TO 6 PM HST MONDAY FOR
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD
WATERS-KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD
WATERS-BIG ISLAND WINDWARD WATERS.

&&

DISCUSSION/MARINE...JACOBSON
AVIATION...EATON

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 3:47 PM HSTSmall Craft AdvisoryHFO7 days
Dec 13, 3:25 AM HSTGale WarningHFO60 hr

Nearby

Wind Advisories in Hawaii, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.